Alert archive / New York / Heat Advisories in 2018
Heat Advisory 11, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Sep 4, 2018, 1:45 PM EDT for 13 counties in New York. It took effect at Sep 5, 2018, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2018, 1:45 PM EDT (17:45 UTC)
- In effect from
- Sep 5, 2018, 10:00 AM EDT
- Expired
- Sep 5, 2018, 7:23 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS71 KBUF 041745 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 145 PM EDT Tue Sep 4 2018 NYZ001>008-010>014-085-050145- /O.NEW.KBUF.HT.Y.0011.180905T1400Z-180906T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 145 PM EDT Tue Sep 4 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Buffalo has issued a Heat Advisory, which is in effect from 10 AM to 8 PM EDT Wednesday. * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * TIMING...From late Wednesday morning through early Wednesday evening. * HEAT INDEX VALUES...In the upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$
4 follow-up statements
160 WWUS71 KBUF 042349 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 749 PM EDT Tue Sep 4 2018 NYZ001>008-010>014-085-050930- /O.CON.KBUF.HT.Y.0011.180905T1400Z-180906T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 749 PM EDT Tue Sep 4 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * TIMING...From late Wednesday morning through early Wednesday evening. * HEAT INDEX VALUES...In the mid to upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$
903 WWUS71 KBUF 050900 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 500 AM EDT Wed Sep 5 2018 NYZ001>008-010>014-085-051700- /O.CON.KBUF.HT.Y.0011.180905T1400Z-180906T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 500 AM EDT Wed Sep 5 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * TIMING...From late this morning through early this evening. * HEAT INDEX VALUES...In the upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$ SMITH
741 WWUS71 KBUF 051423 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1023 AM EDT Wed Sep 5 2018 NYZ001>008-010>014-085-052230- /O.CON.KBUF.HT.Y.0011.000000T0000Z-180906T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 1023 AM EDT Wed Sep 5 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, Erie, Genesee, Wyoming, Livingston, and Ontario counties. * TIMING...Through early this evening. * HEAT INDEX VALUES...In the upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$
240 WWUS71 KBUF 052323 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 723 PM EDT Wed Sep 5 2018 NYZ001>008-010>014-085-060030- /O.CAN.KBUF.HT.Y.0011.000000T0000Z-180906T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Orchard Park, and Springville 723 PM EDT Wed Sep 5 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Heat Advisory. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Sep 4, 10:57 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 4, 10:57 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1057 AM EDT Tue Sep 4 2018 .SYNOPSIS... The heat and oppressive humidity will last through Wednesday with mainly dry conditions most of the time. A chance of showers and thunderstorms will arrive Thursday as a cold front slowly presses south across the region. This front will usher in drier, cooler, and less humid conditions for Friday and Saturday. && .NEAR TERM /THROUGH TONIGHT/... A 596 dM mid-level high remains centered over the Mid-Atlantic region this morning. Broad high pressure extends across much of the eastern states with a weak cold front stretching from roughly Buffalo east into the Mohawk Valley. Surface high pressure together with the upper level ridge will continue to influence the lower Great Lake region through tonight with generally fair weather and above normal temperatures. There is some convective potential though. While the combination of subsidence from the high pressure together with a lack of synoptic lift should help to prevent much in the way of any organized convection this afternoon, an area of showers continues to move east thorugh far Southern Ontario Province. Normally would expect this to fall apart with dry air and/or stable Great Lakes air mixing in. But there isn't much in the way of dry air aloft per morning soundings. Model data, unless it's on the right track, isn't offering too much help this morning as most don't see any upstream convection. With expected CAPE, added a little more coverage to an existing 20% probability of measurable rain for the afternoon between about 2-4PM for the Niagara Frontier east into Monroe County. For temperatures, H85 temperatures will be a degree or two Celsius cooler when compared to much of the weekend, so will keep apparent temperatures just shy of reaching Heat Advisory criteria (greater than or equal to 95F). Highs should reach the mid 80s, with dewpoints seemingly stuck in the low 70s. Tonight, the warmth and humidity will linger with high pressure continuing to influence the lower Great Lakes. Expect dry weather with any storms directed north of New York where a coupled jet will be located. Mainly clear skies and light southerly winds in the western Southern Tier will again support river valley fog. Low temps will range from the mid/upper 60s across the North Country and the Southern Tier to around 70 down along the lake shores. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... The period starts off with an expansive mid-level ridge centered just south of the region, allowing for one more hot day on Wednesday, potentially the hottest, ahead of an approaching cold front within a deeper southwest flow. The southwest flow will send 850 mb temperatures into the upper teens c. This will support afternoon temperatures in the mid 80s to lower 90s with widespread heat index values of 95 to 100F for much of the lake plains. Heat advisories will likely be needed once again for a good portion of the area. Slightly elevated mid-level temperatures will attempt to cap convection, however as diurnal instability increases, scattered convection may focus along a lake breeze boundary across the Southern Tier and parts of the Finger Lakes. The mid level ridge begins to break down Wednesday night and Thursday. More progressive westerlies in this suppressed regime will force a cold front through the region during this time. Chances for convection will be on the increase late Wednesday night, with the better chances for showers and thunderstorms across the forecast area early Thursday as the front moves through. Skies will at least partially clear from north to south Thursday night with any leftover precipitation over the Southern Tier ending early. It will feel more comfortable by daybreak Friday morning, as overnight low temperature fall through the 60s. East of Lake Ontario, lows will be in the lower to mid 50s. && .LONG TERM /FRIDAY THROUGH MONDAY/... It will be much more comfortable across the region during this period...as the oppressive sub tropical ridge of the past several days will be suppressed well to our south. This will leave a low amplitude flow across the northern tier of the country...including the Great lakes region. As a result...temperatures will be much closer to seasonal normals with highs mainly in the 70s. In regards to precipitation...an expansive area of high pressure passing by to our north will support fair dry weather for Friday and Saturday. The nice weather will then give way to deteriorating conditions Saturday night and Sunday...as the remnants of Tropical Storm Gordon will likely become entrained into an inverted surface trough over the Ohio Valley and Lower Great Lakes. While there is a fair amount of uncertainty in the evolution of the system...most ensemble members agree that there will be an increasing chance for showers and thunderstorms as we push through the second half of the weekend. The presence of the added moisture from Gordon would elevate the potential for some significant rain as well...so this will have to be closely monitored. The unsettled weather from the second half of the weekend will then gradually give way to improving conditions as we open the new work week. As a flattening shortwave trough exits across the St Lawrence Valley...ridging from the Upper Great Lakes and mid western states will build across the region. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Low stratus and fog have mostly dissipated as of 15Z. An upstream area of convection is moving east across far Southern Ontario. This may fall apart before reaching KIAG by about 18Z, or it may redevelop along lake breeze boundaries. Overall, convective potential at any TAFs remains too low to mention, but adjustments may be necessary if convection ends up being more widespread. Otherwise expect VFR through the afternoon with a good deal of diurnal cumulus. Fair weather with VFR will rule tonight for most sites with high pressure influencing our region. Mainly clear skies in the western Southern Tier with light south winds will support another risk of river valley fog. Outlook... Wednesday...Mainly VFR with an isolated shower or thunderstorm possible. Thursday...Areas of MVFR with a better chance of showers and thunderstorms. Friday...VFR. Saturday...Mainly VFR with a chance of showers and thunderstorms. && .MARINE... Light and variable winds will occur through tonight becoming southwest 10 knots on Wednesday. One area of concern may be some convection across the Niagara River early this afternoon, but otherwise expect dry conditions for the lakeshores. On Wednesday, there will be scattered showers and thunderstorms at times with locally higher winds and waves. Activity will then becoming more numerous on Thursday as a cold front slowly crosses the region. Winds and waves with this frontal passage will remain below advisory criteria. High pressure will provide fine marine weather into Saturday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Smith NEAR TERM...Smith/Zaff SHORT TERM...TMA LONG TERM...RSH AVIATION...Smith/Zaff MARINE...Hitchcock/Smith/Zaff
Hazardous weather outlook, Sep 4, 1:45 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 145 PM EDT Tue Sep 4 2018 NYZ001>007-010-011-013-014-085-051745- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Genesee-Livingston-Ontario-Southern Erie- 145 PM EDT Tue Sep 4 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-012-051745- Lewis-Wyoming- 145 PM EDT Tue Sep 4 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019>021-051745- Chautauqua-Cattaraugus-Allegany- 145 PM EDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 145 PM EDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Heat Advisories in New York, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.